Hepatitis C Community
medication not to take?
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

medication not to take?

what medications should you not take while on pegasys and ribavirin?  i am currently taking lortab for the pain and xanax to help sleep during all the horrible joint pain, as well as an otc laxative, lithium and zoloft!!!  my main concern is the lortab?  also i hear alot of yall saying that yall do not take tylenol should i not take that either!  my dr never told me different
Related Discussions
7 Comments Post a Comment
Blank
408795_tn?1324939275
I take xanax as well, it helps me thru difficult times.  My belief is that all opiates are bad, but not for everyone and not all the time.  I would say if you've had a previous addiction to opiates in any form, then you may need to proceed with caution.  Opiates are known to replicate the virus.  You really need to talk this over with your doctor.  Unfortunately I was exposed to a litany of drugs as a youth 1968-69.  Environmentally they were all around me, I happened to be one of a handful to become addicted.  First I had a habit of taking codeine #4 and reds, I don't even know if they still make those.  When I say a habit, I mean I was physically addicted to the point that if I quit, I would go into withdrawl (withdrawal).  Quickly after that I went straight up to H and didn't stop until 5 yrs. ago.  Opiates aren't gonna affect eveyone the way they affected me, so I suggest further research on your part.  I've brought this subject up before, you can go thru my posts or the archives.  Also, you can google quite a bit of information.  Good Luck    
Blank
217229_tn?1192766004
Really - in the long run - it truly is up to your doctor and your pharmacist to monitor your intake of medicines.

I took during my Treatment multiple types of medications.

I advised my pharmacist that anything that was harmful to the liver was a NO-NO.

He in turn researched every single medicine.

There are some medicines that are processed solely by the liver and can cause damage to your "healing" or already damaged liver.

Those are the ones you want to stay away from.

ANY MEDICATION in too large of a dose can cause damage.

Lortabs are alright --- IN SMALL DOSES.

But - you need to check in with the doctor - or your hepatologist. (GI)

There are some meds that go through the kidneys instead of the liver - so those will probably be your preference.

The Xanax was normal for me --- and I have no clue about the lithium and zoloft.

The laxatives will help - try to keep fiber in your diet.

Good luck to you - and much hope.

Meki
Blank
Avatar_m_tn
Before taking lithium,

tell your doctor and pharmacist if you are allergic to lithium or any other medications.
tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention any of the following: acetazolamide (Diamox); aminophylline; angiotensin-converting enzyme (ACE) inhibitors such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), perindopril (Aceon), quinapril (Accupril), ramipril (Altace), and trandolapril (Mavik);angiotensin II receptor antagonists such as candesartan (Atacand), eprosartan (Teveten), irbesartan (Avapro), losartan (Cozaar), olmesartan (Benicar), telmisartan (Micardis), and valsartan (Diovan); antacids such as sodium bicarbonate; caffeine (found in certain medications to treat drowsiness and headaches); calcium channel blockers such as amlodipine (Norvasc), diltiazem (Cardizem, Dilacor, Tiazac, others), felodipine (Plendil), isradipine (DynaCirc), nicardipine (Cardene), nifedipine (Adalat, Procardia), nimodipine (Nimotop), nisoldipine (Sular), and verapamil (Calan, Covera, Isoptin, Verelan);carbamazepine (Tegretol); diuretics ('water pills'); medications for mental illness such as haloperidol (Haldol); methyldopa (Aldomet); metronidazole (Flagyl); nonsteroidal anti-inflammatory medications (NSAIDs) such as celecoxib (Celebrex), indomethacin (Indocin), and piroxicam (Feldene); potassium iodide; phenytoin (Dilantin); selective serotonin reuptake inhibitors (SSRIs) such as citalopram (Celexa), duloxetine (Cymbalta), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem), fluvoxamine (Luvox), paroxetine (Paxil), and sertraline (Zoloft); and theophylline (Theolair, Theochron). Your doctor may have to change the doses of your medication or monitor you more carefully for side effects.
tell your doctor if you have or have ever had organic brain syndrome (any physical condition that affects the way your brain works); or thyroid, heart, or kidney disease. Also tell your doctor if you have severe diarrhea, excessive sweating, or fever. Call your doctor if you develop these symptoms during your treatment.
tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking lithium, call your doctor.
if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking lithium.
you should know that this medication may make you drowsy. Do not drive a car or operate machinery until you know how this medication affects you.
http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a681039.html#precautions




Blank
206807_tn?1331939784
I take both Lortab and Xanax as needed. Regardless of what anyone’s opinion of taking them was (other than my Dr.), I did what I had to do to complete tx. Be careful that you take them as needed not as wanted. Next week I am going to try weaning off of the Xanax, Ambian, and Elavil. Hopefully, my body is ready to take over on it’s on. If not, I will quit them when it is. One thing is for certain, our bodies do get dependant on them.
Because of the muscle pains, quitting the Lortab will just have to wait for a while. Communicate and be Honest with your Dr. and try everything in your power to complete the battle.
Remember to Communicate and be Honest with your Dr.
, R Glass
Blank
408795_tn?1324939275
You need to take whatever works for you, keep in mind that I haven't tx'ed yet.  I saw your other post and I really feel bad for you.  What I wrote up top pertains only to me and my doctors.  Just like R Glass says you have to do, what you have to do, to get thru tx.  God Bless
Blank
Avatar_f_tn
Things like anatacids and laxatives, need to be taken with a 2 hr buffer on either side of the treatment meds.  For example:  Your dosage for Riba is 8 am, no anatacids or laxatives until after 10 am, or taken prior to 6 am.  Grapefruits and grapefruit juice is a no-no on treatment.  Also, vitamins w/calcium and/or fiber supplements need to be taken outside of the 2 hr window as well.  At least this is what I've been told by my doctors.  I think it's because it can affect the absorption of the meds.

Susan400
Blank
Avatar_m_tn
Hey Rocker, You mention a blood pressure med called Micardis, I thought someone on this board said they were taking blood pressure meds while on TX. I may be looking to treat soon and I just started back on Micardis. I have boderline high BP so I could stop if it is not recommended.  Do you have a link I could refer to about the meds you posted about? Thanks for the info
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
Livelife777
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
susan400
FL
Avatar_m_tn
Blank
can-do-man
IN
317787_tn?1373214989
Blank
Dee1956
DC
1815939_tn?1377995399
Blank
pooh55811